Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 17, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 19, 2025, 9:21 PM CDT for Garvin County, Murray County, Pontotoc County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2025, 9:21 PM CDT (02:21 UTC)
- Expired
- Apr 19, 2025, 9:46 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Garvin County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:36 PM CDT, 2 hours 45 minutes earlier. Its key messages:
- Updated at 633 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across eastern portions of western-north Texas into south-central and southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
Area forecast discussion, Apr 19, 6:36 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Sat Apr 19 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 633 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across
eastern portions of western-north Texas into south-central and
southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 138 PM CDT Sat Apr 19 2025
The cold front remains draped across western-north Texas into south-
central Oklahoma this morning with isentropic showers overrunning
the surface front into southern and central Oklahoma. Cool post-
frontal temperatures are expected to persist across much of Oklahoma
today, with persistent low-level moisture and stratus present.
Drizzle to light rain showers are expected to continue on and off
throughout the day across northern and western Oklahoma (behind the
front). Breaking in the clouds across portions of central and north
Texas ahead of the front is giving way to increasing temperatures
warming into the 70s. Initial convection late this afternoon will
develop along the front where a differential heating boundary exists
all the way down to the Permian Basin and up into western-north
Texas. Storms will move northeast across the Red River and into
southern and central Oklahoma this evening. Forcing for ascent and
instability will reside mostly along the front and ahead of the
boundary, respectively. Thus, there remains a small corridor across
north Texas and into southern Oklahoma where the severe threat
exists, including all hazards of large hail, damaging winds and a
tornado or two. Once storms move north of the cold front, the severe
weather threat will decrease, but large hail and damaging winds will
remain possible with the presence of elevated instability in the
cooler post-frontal airmass. Continuous showers and storms, along
with heavy rainfall rates with thunderstorms, along and south/east
of the I-44 corridor will give way to an increased potential for
flooding with widespread 2 to 3 inches of rain and localized higher
amounts up to 5+ inches possible.
As the upper trough approaches late tonight, the cold front will
begin to push southward. However, continued moist isentropic lift
coupled with the forcing from the upper low will give way to
continued shower and thunderstorm activity overnight tonight. The
severe weather threat will begin to decrease into the overnight
hours with the bulk of instability to the south. Strong to isolated
severe thunderstorms may persist with hail and damaging winds will
remain the main threats, but by the early morning hours, flooding
will become the primary hazards due to hours of continued
rainfall.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 138 PM CDT Sat Apr 19 2025
The upper trough will dig northeast across Oklahoma Sunday morning
with a Pacific front bringing in dry air from the west. Thus,
precipitation chances will diminish through the morning hours Sunday
from west to east. Lingering wrap around moisture may give way to a
few additional showers and thunderstorms across northern Oklahoma
through the early afternoon hours before all precipitation comes to
an end by Sunday evening. Clearing skies with the incoming dry
airmass will help to give way to daytime heating and highs in the
60s. Southerly return flow Monday under zonal flow aloft will give
way to pleasantly dry and warm weather with highs in the 70s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 215 AM CDT Sat Apr 19 2025
The next broad mid-level trough develops over the Western United
States early in the week, and a series of shortwaves are expected
to move toward the southern Plains in the southwest flow aloft
through the week. As these shortwaves eject toward the Plains,
areas of showers and storms will again affect the area as early as
Tuesday afternoon, with chances persisting through the remainder
of the week. Specific timing of the most widespread precipitation
may shift as we go forward as timing of individual shortwaves is
challenging this far in advance.
&&
.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sat Apr 19 2025
Ceilings will be variable across the area through tonight with
some locations having LIFR/IFR ceilings. Ceilings will gradually
improve Sunday with clouds decreasing Sunday afternoon.
Showers/storms will continue across the area tonight into at least
Sunday morning. Some of the storms could produce hail and strong
variable wind gusts. Winds will shift later tonight into Sunday
as a Pacific front and sfc low moves across the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 51 63 44 74 / 100 70 0 0
Hobart OK 47 65 43 77 / 100 60 0 0
Wichita Falls TX 53 69 46 78 / 100 20 0 0
Gage OK 41 62 41 79 / 90 90 0 0
Ponca City OK 49 62 39 76 / 100 90 0 0
Durant OK 62 72 48 77 / 70 80 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
023>032-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ085-086-088>090.
&&
NEAR TERM...23
SHORT TERM...23
LONG TERM....26
AVIATION...25In the hours before
Special weather statement, Apr 19, 8:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Norman OK 812 PM CDT Sat Apr 19 2025 OKZ027-028-039-040-200145- Grady OK-Stephens OK-Garvin OK-McClain OK- 812 PM CDT Sat Apr 19 2025 ...A strong thunderstorm will impact portions of northwestern Garvin, southeastern Grady, northeastern Stephens and southwestern McClain Counties through 845 PM CDT... At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Bray, moving north at 50 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Lindsay, Dibble, Washington, Cole, Bradley, Criner, Cox City, Erin Springs, and Payne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. If outdoors, consider seeking shelter inside a building. && LAT...LON 3452 9758 3456 9779 3511 9770 3505 9738 TIME...MOT...LOC 0112Z 192DEG 45KT 3463 9767 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Bunker
Special weather statement, Apr 19, 8:30 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Norman OK 830 PM CDT Sat Apr 19 2025 OKZ025-029-200200- Oklahoma OK-Cleveland OK- 830 PM CDT Sat Apr 19 2025 ...A strong thunderstorm will impact portions of southeastern Oklahoma and north central Cleveland Counties through 900 PM CDT... At 830 PM CDT, Doppler radar was tracking a strong thunderstorm near Moore, moving northeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Oklahoma City, northwestern Norman, southern Edmond, Moore, Midwest City, Del City, Choctaw, Harrah, Spencer, Jones, Nicoma Park, Valley Brook, Tinker Air Force Base, Stanley Draper Lake, Forest Park, Lake Aluma, Smith Village, and The Capitol. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3524 9739 3532 9758 3564 9747 3552 9717 TIME...MOT...LOC 0130Z 204DEG 19KT 3535 9745 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Bunker
Special weather statement, Apr 19, 8:41 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Norman OK 841 PM CDT Sat Apr 19 2025 OKZ022-023-035-200215- Kiowa OK-Washita OK-Caddo OK- 841 PM CDT Sat Apr 19 2025 ...A strong thunderstorm will impact portions of southeastern Washita, northwestern Caddo and northeastern Kiowa Counties through 915 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near Carnegie, moving northeast at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Carnegie, Binger, Fort Cobb, Eakly, Fort Cobb Reservoir, Alfalfa, and Albert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3497 9856 3506 9876 3545 9857 3532 9828 TIME...MOT...LOC 0141Z 207DEG 29KT 3509 9862 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Bunker
Local storm report, Apr 19, 8:47 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
847 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM Tornado 6 NNE Rubottom 34.03N 97.42W
04/19/2025 Love OK Trained Spotter
Tornado reported by a trained spotter near
Oswalt Road and SH 76.
&&
21Local storm report, Apr 19, 9:14 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
914 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM Hail 4 S Lone Grove 34.12N 97.26W
04/19/2025 M1.75 Inch Carter OK Emergency Mngr
&&Local storm report, Apr 19, 9:18 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
918 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Tornado Courtney 33.94N 97.51W
04/19/2025 Love OK Emergency Mngr
Powerlines down, sheds and barns damaged on
Belleville Road in Courtney.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:09 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Apr 19, 7:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | OUN | Jefferson, Love | 42 min |
| Apr 19, 7:57 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Apr 19, 8:11 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Apr 19, 8:12 PM CDT | Special Weather Statement | OUN | McClain | 33 min |
| Apr 19, 8:20 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 40 min |
| Apr 19, 8:30 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Apr 19, 8:31 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 8 hr |
| Apr 19, 8:41 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Apr 19, 8:47 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Love | 9 hr |
| Apr 19, 8:55 PM CDT | Tornado Warning | OUN | Carter, Love | 50 min |
| Apr 19, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 46 min |
| Apr 19, 9:02 PM CDT | Tornado Warning | OUN | Carter | 43 min |
| Apr 19, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 44 min |
| Apr 19, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 42 min |
| Apr 19, 9:21 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Apr 19, 9:28 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 47 min |
| Apr 19, 9:34 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Apr 19, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 41 min |
| Apr 19, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 39 min |
| Apr 19, 9:37 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 38 min |
| Apr 19, 9:38 PM CDT | Tornado Warning | OUN | Love | 37 min |
| Apr 19, 9:41 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 5 hr |
| Apr 19, 9:46 PM CDT | Tornado Warning | OUN | Pontotoc | 44 min |
| Apr 19, 9:57 PM CDT | Tornado Warning | OUN | Johnston, Murray | 33 min |
| Apr 19, 10:02 PM CDT | Tornado Warning | OUN | Pontotoc, Seminole | 28 min |
| Apr 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 3 more | 67 min |
| Apr 19, 10:08 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 37 min |
| Apr 19, 10:14 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall | 7 hr |
| Apr 19, 10:18 PM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 42 min |
| Apr 19, 10:31 PM CDT | Tornado Warning | OUN | Bryan, Love, Marshall | 29 min |
| Apr 19, 10:33 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 4 hr |
| Apr 19, 10:37 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 53 min |
| Apr 19, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc, Seminole | 65 min |
| Apr 19, 10:41 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more | 6 hr |
| Apr 19, 10:45 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 45 min |
| Apr 19, 10:52 PM CDT | Tornado Warning | OUN | Bryan, Marshall | 23 min |
| Apr 19, 10:55 PM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Marshall | 35 min |
| Apr 19, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 23 min |
| Apr 19, 11:10 PM CDT | Tornado Warning | OUN | Johnston | 20 min |
| Apr 19, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 57 min |
| Apr 19, 11:21 PM CDT | Tornado Warning | OUN | Bryan | 39 min |
| Apr 19, 11:23 PM CDT | Tornado Warning | OUN | Coal, Hughes | 41 min |
| Apr 19, 11:26 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 49 min |
| Apr 19, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 34 min |
| Apr 19, 11:45 PM CDT | Tornado Warning | OUN | Hughes | 19 min |
| Apr 19, 11:54 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 51 min |
| Apr 19, 11:58 PM CDT | Tornado Warning | OUN | Atoka, Coal | 32 min |
| Apr 20, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 44 min |
| Apr 20, 12:55 AM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| Apr 20, 1:18 AM CDT | Tornado Warning | OUN | Love | 27 min |
| Apr 20, 1:38 AM CDT | Tornado Warning | OUN | Carter, Love, Marshall | 18 min |
| Apr 20, 1:55 AM CDT | Special Weather Statement | OUN | Johnston | 35 min |
| Apr 20, 2:36 AM CDT | River Flood Advisory | OUN | Love | 41 hr |
| Apr 20, 2:42 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Apr 20, 3:19 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 2 hr |
| Apr 20, 5:40 AM CDT | Areal Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 3 hr |
| Apr 20, 8:21 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 12 hr |
| Apr 20, 8:26 AM CDT | River Flood Warning | OUN | Bryan | 18 hr |
| Apr 20, 10:00 AM CDT | Special Weather Statement | OUN | Hughes | 30 min |
| Apr 20, 10:25 AM CDT | Special Weather Statement | OUN | Hughes | 20 min |
| Apr 20, 11:34 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Hughes | 26 min |
| Apr 19, 7:18 PM CDT | Special Weather Statement | OUN | Archer, Clay | 57 min |
| Apr 19, 8:18 PM CDT | Areal Flood Advisory | OUN | Clay | 9 hr |
| Apr 19, 8:37 PM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.